MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39935
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that removal difficulties and device tip detachment occurred.Vascular access was gained via the pedal access approach.The target lesion was located in the popliteal artery.A.018 hydrophilic guidewire was selected to navigate up the extremely calcified tibial artery.The.018 hydrophilic guidewire was then exchanged for the platinum plus-3 018/260 guidewire to advance further into the patient.A crossing support catheter was used during the advancement of the platinum plus-3 018/260 guidewire as it would advance beyond the tibioperoneal trunk.As the platinum plus-3 018/260 guidewire was in the popliteal artery it started to back out of the support catheter.Force was applied and the guidewire was removed from the support catheter and from the patient.It was then noticed that 1cm of the guidewire tip was detached and remained in the vessel.Attempts were made to retrieve the detached tip; however, retrieval was unsuccessful.It was decided to leave the remaining piece inside the subintimal plane of the vessel.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 date of event corrected from (b)(6) 2021 to (b)(6) 2021.
 
Event or Problem Description
It was reported that removal difficulties and device tip detachment occurred.Vascular access was gained via the pedal access approach.The target lesion was located in the popliteal artery.A.018 hydrophilic guidewire was selected to navigate up the extremely calcified tibial artery.The.018 hydrophilic guidewire was then exchanged for the platinum plus-3 018/260 guidewire to advance further into the patient.A crossing support catheter was used during the advancement of the platinum plus-3 018/260 guidewire as it would advance beyond the tibioperoneal trunk.As the platinum plus-3 018/260 guidewire was in the popliteal artery it started to back out of the support catheter.Force was applied and the guidewire was removed from the support catheter and from the patient.It was then noticed that 1cm of the guidewire tip was detached and remained in the vessel.Attempts were made to retrieve the detached tip; however, retrieval was unsuccessful.It was decided to leave the remaining piece inside the subintimal plane of the vessel.No patient complications were reported.It was further reported that the procedure was completed with other devices and simply ballooned the lesion.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11323155
Report Number2134265-2021-01558
Device Sequence Number11764925
Product Code DQX
UDI-Device Identifier08714729114574
UDI-Public08714729114574
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model Number39935
Device Catalogue Number39935
Device Lot Number0025006570
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;